Social Anxiety Support Forum banner
1 - 7 of 7 Posts

·
Scotland Yard
Joined
·
2,770 Posts
Discussion Starter · #1 ·
I did something incredibly stupid three days ago. I've been on 30 mg citalopram for some months now but on Christmas Eve I just decided to quit, for reasons I will not bother you with. The thing is, I didn't even bother to obtain any professional advice. I can't believe how stupid I actually was, I should have realised maybe it wouldn't be a good idea to quit taking meds from one day to the other. But fact is now I'm having all kinds of weird side-effects that have been gradually increasing since the day I quitted. Most noticeably, I've been feeling all kinds of weird electrical shocks all over my body, as if my nerve system is deregulated in some way. They're not really painful or something but they don't feel good either. Also, I'm having troubles concentrating, sleeping, or just producing enough energy for daily activities. And I've been feeling rather dizzy. I've been thinking of resuming my meds but I'm afraid that would only make it worse now I haven't been taking them for a few days. So my question is: are all these symptons something to worry about or will they just go away as the last remains of the meds will be degraded by my body? I've read some pretty alarming stories on the internet but they don't really sound very realistic. But just in case, does anyone know more about this? I'd be really thankful if anyone could give me some advice. :)
 

·
Registered
Joined
·
842 Posts
Could you not just book an appointment with your doctor and explain the situation? to me it sounds like your suffering from some kind of withdrawal symptoms but im no expert.
 

·
On the Road to Normal
Joined
·
219 Posts
Considering the amount of alarming stories, I tend to believe it's definitely a problem for some people and can last a very long time. It's called discontinuation syndrome, and unfortunately many doctors don't believe in it. It's the problem few professionals talk about. I'd call your doctor but also do some net research on the issue -- there's lots of advice out there for how to taper down slowly. From what I've read it can get worse. You haven't been off them that long, so if I were you I would take one and see if it helps. It's never a good idea to quit any med cold turkey. Your body needs to adjust slowly. Even the doctors agree with that one. Good luck.
 

·
bipolar
Joined
·
17,195 Posts
I did something incredibly stupid three days ago. I've been on 30 mg citalopram for some months now but on Christmas Eve I just decided to quit, for reasons I will not bother you with. The thing is, I didn't even bother to obtain any professional advice. I can't believe how stupid I actually was, I should have realised maybe it wouldn't be a good idea to quit taking meds from one day to the other. But fact is now I'm having all kinds of weird side-effects that have been gradually increasing since the day I quitted. Most noticeably, I've been feeling all kinds of weird electrical shocks all over my body, as if my nerve system is deregulated in some way. They're not really painful or something but they don't feel good either. Also, I'm having troubles concentrating, sleeping, or just producing enough energy for daily activities. And I've been feeling rather dizzy. I've been thinking of resuming my meds but I'm afraid that would only make it worse now I haven't been taking them for a few days. So my question is: are all these symptons something to worry about or will they just go away as the last remains of the meds will be degraded by my body? I've read some pretty alarming stories on the internet but they don't really sound very realistic. But just in case, does anyone know more about this? I'd be really thankful if anyone could give me some advice. :)
Hi - the withdrawals your feeling will last for a while. The shock feelings are very common when you stop those type of meds - I haven't actually ever had those ( have had most of the rest though) - but they don't sound like much fun. I've read about them many times on other forums. The dizziness is also very common, ofetn you will havesome gastro problems, vertigo, headaches, etc. I recently stopped Lexapro ( which is Escitalopram - a variant of what you were taking). The withdrawals sound virtually the same.

It's up to you whether you want to take some again or not. If you have a Dr that you respect and that may actually know what they're talking about ( something I don't have) - then you could always go and talk to him/her.

I have stopped and started the Lexapro so many times it's crazy - this last time ( about 4 or 5 months ago) is hopefully the last time I'll have to go through it - each time can actually vary somewhat. eg. this last time I had very bad gastro problems whereas other times I didn't have problems like that at all.

Taking a smaller dose and then tapering off them might be a little less uncomfortable for you, but either way, eventually your body ( and brain ) will adjust. It just feels horrible while that's happening. All the best anyway. :)
 

·
Scotland Yard
Joined
·
2,770 Posts
Discussion Starter · #6 ·
Thanks for the advice. Actually, my father is a doctor, but I didn't dare tell him so far because I'm pretty ashamed of what I did. But I think it might be most prudent to tell him anyway... In any case, really appreciate the reactions. :)
 

·
bipolar
Joined
·
17,195 Posts
Sounds like a good idea - you haven't done anything wrong, just stopped some pills. I stopped them many times before I finally got off them for good as I didn't like the way they made me feel. They also made me fat.
 
1 - 7 of 7 Posts
Top